Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 29, 2021, 8:50 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 8:50 PM EDT (00:50 UTC)
- Expired
- Mar 30, 2021, 2:49 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
850 WHUS71 KGYX 300050 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 850 PM EDT Mon Mar 29 2021 ANZ150-152-154-301000- /O.NEW.KGYX.SC.Y.0028.210330T0050Z-210330T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 850 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-300200- /O.NEW.KGYX.SC.Y.0028.210330T0050Z-210330T0200Z/ Penobscot Bay-Casco Bay- 850 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and seas 2 to 4 ft. * WHERE...Penobscot Bay and Casco Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
861 WHUS71 KGYX 300225 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1025 PM EDT Mon Mar 29 2021 ANZ151-153-300330- /O.EXP.KGYX.SC.Y.0028.000000T0000Z-210330T0200Z/ Penobscot Bay-Casco Bay- 1025 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished across the Bays tonight. $$ ANZ150-152-154-301000- /O.CON.KGYX.SC.Y.0028.000000T0000Z-210330T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1025 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS71 KGYX 300649 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 249 AM EDT Tue Mar 30 2021 ANZ150-152-154-300800- /O.CAN.KGYX.SC.Y.0028.000000T0000Z-210330T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 249 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have dropped below small craft advisory conditions this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 5:31 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 5:31 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Gray ME
531 PM EDT Mon Mar 29 2021
.SYNOPSIS...
Winds will gradually diminish this evening as low pressure
continues to move northeastward. Tranquil weather and above
average temperatures will dominate through Wednesday before an
another area of low pressure brings widespread rain to the area
Wednesday night through Thursday. Rivers levels will continue to
level off or even lower through early this week before rising
again on Thursday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Update...
Have updated the near term portion of the forecast based on
latest observations and mesoscale models. Gusty northwesterly
winds early this evening will diminish as high pressure quickly
builds overhead from the Great Lakes region. With clear skies
and diminishing winds, radiational cooling will follow,
especially with the low dew points in the region. Have lowered
min temperatures a few degrees for this region. Made adjustments
to the near term wind, cloud and dew point forecast. Otherwise,
dry and cool weather will continue over Maine and New Hampshire.
There will be moderating temperatures away from the coast on
Tuesday.
Prev Disc...
Gusty northwesterly winds have moved through the region today.
Wind gusts peaked just under 50kts midday, and will slowly start
to subside. Wind Advisory will remain in effect through 5pm and
a few gusts to 35kts may hold until through sunset.
Overnight high pressure currently over the Ohio River Valley will
shift eastwards. Winds will subside, near calm by sunrise. Clear
skies will allow temperatures to drop below freezing for all but the
immediate coastline with low dropping into the teens along the
Canadian border.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure will cross the region tomorrow and temperatures will
rapidly rebound under clear skies. Pushed temps a few degrees up
with the strong sun for all but the midcoast. Here I've lowered them
a bit to reflect the onshore flow which will keep most of the
midcoast in the upper 40s.
Overnight Tuesday the high will shift east. With onshore flow
continuing expect some fog and low stratus to develop along the
coast and perhaps as far inland as Augusta. Have added Areas of Fog
to the forecast, and visibilities dropping to a mile. Will need to
assess again if more dense fog is possible.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Overview: Ridging on Wednesday will allow for tranquil weather and
above average temperatures before a series of systems and broad
troughing moves in late week allowing for unsettled weather and
at or below average temperatures.
Impacts: Rivers and streams are currently near bankfull due to
melting snow and recent heavy rainfall but they should remain nearly
steady or slowly fall over the next few days. There is
high confidence for another widespread moderate precipitation
event to occur on Wednesday night and Thursday, which could once
again push rivers and streams towards bankfull or even minor
flood stage, especially across the headwaters.
Forecast details: Wednesday will be an unseasonably warm Spring day
with temperatures likely reaching the 60s across many locations with
southwesterly flow resulting in WAA. While skies should be mostly
sunny in the morning, clouds will increase during the afternoon
ahead of an approaching area of low pressure to our south and
west.
500 mb troughing will move in on Wednesday night as an area of
low pressure passes over the region from the southwest. This
will result in a widespread precipitation event across the CWA
along with potentially some gusty winds, especially along the
coast. Went generally above guidance for winds as the pressure
gradient force will be increasing on Thursday and this will
likely translate to the potential for locally strong wind gusts.
Ensemble and deterministic model guidance is currently favoring
the highest QPF to fall near the coast in association with a
coastal front with slightly lower amounts across southern NH and
northern locations. Rainfall amounts of generally three
quarters of an inch to one inch are likely, with some potential
for locally greater than an inch of rain, especially near the
MidCoast.
As the system begins to slowly pull away to our northeast late
on Thursday a cold front will dive south out of Canada with
colder air filtering in behind it. This may allow for rain to
change over to snow from north to south with minor accumulations
possible, especially across the mountains.
Unlike the system from Sunday, the late week storm will be slow to
exit as it becomes cutoff from the mean flow and therefore only
slowly meanders northward through the weekend into Quebec. This will
allow for upslope snow and rain showers to continue through at
least Friday with perhaps some of these showers even making it
down to the coast, especially during the afternoon hours after
peak daytime heating.
There remains disagreements in ensemble guidance for late this
weekend and early next week as the GEFS geopotential height
anomalies favor below normal heights for much of the period with
our area in between 500 mb ridging to our west and troughing to
the east. This will allow for some unsettled weather chances
but no significant storms currently look likely.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Short Term... Gusty northwesterly winds will diminish
overnight. Expect VFR conditions to prevail with clearing skies
after sunset. Winds will decrease to less than 10kts by morning
with high pressure building in for Tuesday.
Long Term... VFR conditions expected on Wednesday before
MVFR/IFR ceilings and widespread rain moves in Wednesday late
Wednesday afternoon or night and persists through Thursday. VFR
conditions will return by Friday except across northern mountain
terminals where upslope snow showers and lower ceilings may
persist. An isolated shower cannot be ruled out for southern
terminals but no major impacts are expected. Gusty west to
northwest winds are possible on Thursday with some potential for
gusts of 30+ mph.
&&
.MARINE...
Short Term...Gusty northwesterly flow will keep the outer
waters at Gale through this evening. Expect an SCA to be needed
into mid day tomorrow as high pressure slowly builds into the
region. Calm winds and seas will return for Tuesday and Tuesday
night as the high moves across the region.
Long Term...
SCA conditions possible on Wednesday, especially during the
afternoon and night as southerly winds gust up to 30 kts and
seas build to 4-6 feet. Winds will then turn northwesterly on
Thursday with SCA conditions likely as seas build to 6-8 feet
and winds gust up to 35 kts. Widespread rain is expected late
Wednesday afternoon and Thursday with scattered showers possible
through the weekend and early next week.
&&
.HYDROLOGY...
Rivers have crested and are receding from yesterday rainfall.
Headwaters and tributaries continue to run near bankfull with
the remaining snowpack runoff. Additional rainfall of 1-1.5
inches from Wednesday into Thursday will again result in
multiple headwater locations reaching action stage. There is a
low chance of minor flooding, with the most likely location
being in the upslope regions of the Whites.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ153.
Gale Warning until 8 PM EDT this evening for ANZ150>152-154.
&&
SYNOPSIS...Cannon/Tubbs
NEAR TERM...Cannon
SHORT TERM...Clair
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, Mar 29, 7:33 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 733 PM EDT Mon Mar 29 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-302345- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 733 PM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-302345- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 733 PM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 29, 4:53 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
453 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM NON-TSTM WND DMG 3 NE WARREN 43.95N 71.86W
03/29/2021 GRAFTON NH DEPT OF HIGHWAYS
TREE DOWN ON ROUTE 118, WARREN, NH, 1 MILE
SOUTH OF WOODSTOCK TOWN LINE.
&&Local storm report, Mar 29, 4:58 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
458 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 3 WNW NEW LONDON 43.42N 72.05W
03/29/2021 MERRIMACK NH DEPT OF HIGHWAYS
LARGE PINE DOWN ACROSS NH ROUTE 11, NEW
LONDON, NEAR WEST SIDE DRIVE.
&&Local storm report, Mar 29, 5:01 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
501 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM NON-TSTM WND DMG 3 SSE NORTHWOOD 43.16N 71.13W
03/29/2021 ROCKINGHAM NH DEPT OF HIGHWAYS
ROUTE 152 BETWEEN FREEMAN HALL RD AND GEBIG
RD CLOSED DUE TO TREES AND WIRES DOWN.
&&Local storm report, Mar 29, 6:23 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 2 NNW ARUNDEL 43.46N 70.54W
03/29/2021 YORK ME TRAINED SPOTTER
LARGE FALLEN TREE AT DUTCH ELM GOLF COURSE
IN ARUNDEL, ME.
&&Local storm report, Mar 29, 7:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
742 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 1 SSE HENNIKER 43.17N 71.82W
03/29/2021 MERRIMACK NH TRAINED SPOTTER
DOWNED TREES, REPORTED TO HAVE FALLEN
MIDDAY.
&&Local storm report, Mar 29, 8:00 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
800 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM NON-TSTM WND DMG 1 W NEW HAMPTON 43.61N 71.68W
03/29/2021 GRAFTON NH DEPT OF HIGHWAYS
TREES AND WIRES DOWN ON RT 104, BRISTOL, NH
AT NEWFOUND HIGH SCHOOL.
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:22 AM EDT | Small Craft Advisory | GYX | 3 days |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.